I take Crestor (10mg). It did lower my cholesterol and has kept it down. I feel it was this medicine because nothing in my diet was changed when I began taking it. I was already on Crestor when I was diagnosed with type 2 diabetes last June. My liver profiles done every 6 months to watch for that side effect. I never have had any ill effects from the statin at all. I do not know if I would say that everyone should be taking statins but I have benefited from Crestor.
I agree with you Sandy. I'm scratching my head and struggling to think of a diabetes 'complication' that can't be pinned squarely on abnormal blood sugars. I've looked at the small print and have yet to find something in the diabetic charter which otherwise obliges us to suffer from neuropathy, nephropathy, artherosclerosis, retinopathy etc., etc.
I do read of sufferers from some of these conditions who find the symptoms reversed, even eradicated, once blood glucose levels are normalised however. This is something which is entirely within our own control if we control our diet and exercise regimes properly. I have a lifetime of daily insulin injections to look forward to and quite frankly don't want to be taking anything else unless I have no other alternative thanks.
All the best,
Statin drugs were actually antifungal drugs first. They work (reducing your cholesterol) b/c they are killing a fungus. Fungus has been implicated in many of our diseases, high chol. one of them. Elevated chol. is a response to an invasion by a toxin in your blood stream. Fungal toxins in the blood stream causes elevated blood cholesterol: cholesterol binds fungal toxins. making them less harmful. Get rid of the fungus and your body doesn't need the excess cholesterol. Natural antifungals and a change in diet to get rid of the fungus (eliminate grains (including corn), processed/refined sugar, yeast) in your body may be worth a try if you are leery to go on prescription drugs.
I think some of you have also found success with elimnating these foods to improve your blood sugar levels. That's because you starving of the fungus in your body, which may be causing your diabetes symptoms. Many of the foods we eat are contaminated with mycotoxins...fungal poisons (corn, peanuts, mushrooms, grains), as well as the antibiotics we take. Fungus is systemic. It can invade any part of our body.
If you are on statin drugs, you may also want to ask your doctor about taking co-Q 10 supplements, as statins cause a defiency of this in your body; can lead to muscle damage...your heart being one of them, as well as other unpleasant symptoms such as chronic aches and pains, leg/calf pain, numbness/weakness, tingling in extremities, memory loss/fogginess, congestive heart failure.